MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3112
Medical Device Problem Codes Detachment Of Device Component (1104); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, the device had an insulation issue wherein the grey rubber peeled off.They opened new device to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary one device was received for evaluation.This device had not been used in the treatment or diagnosis of the patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.Visual inspection found the primary wire insulation to be visible through part of the gray rubber strain relief.No bare wire was exposed.The package was unopened.The reported condition was not confirmed.The investigation found gray insulation did not completely cover the underlying insulated wires due to a short shot during the molding process.This anomaly will not affect the functioning of the device.The device functioned normally and there is no concern for patient safety.The missing gray insulation is not considered a defect.The manufacturing instructions and verification procedures define exposed metal and cut or damaged primary wire insulation as a defect.Primary wire insulation exposed through the flex relief without exposing the bare wire is not considered a defect.The device passed hipot testing around the exposed primary insulation indicating no electrical leakage.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7341796
Report Number1717344-2018-00354
Device Sequence Number18868133
Product Code GEI
UDI-Device Identifier10884524002514
UDI-Public10884524002514
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number249576X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1